Alert archive / West Virginia / High Wind Warnings in 2009
High Wind Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Dec 9, 2009, 2:07 PM EST for Allegany County, Maryland; 4 counties in West Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 2:07 PM EST (19:07 UTC)
- Expired
- Dec 9, 2009, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 2:30 PM EST | NON-TSTM WND DMG | 1 Ese Welton, WV | TREE DOWN ON DURGAN RD 1S OF US RT 220. |
| Dec 9, 5:00 PM EST | NON-TSTM WND DMG | 10 W Cumberland, MD | TREE DOWN IN GEORGES CREEK |
| Dec 9, 5:00 PM EST | NON-TSTM WND DMG | Barton, MD | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 943 m²/s²
- 0-3 km storm-relative helicity
- 1271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 091907 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 207 PM EST WED DEC 9 2009 MDZ501-502-VAZ021-WVZ050-054-055-501>504-100315- /O.NEW.KLWX.HW.W.0002.091209T1907Z-091210T0000Z/ /O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 207 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS UP TO 60 MPH WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ VAZ036-100315- /O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ NELSON- 207 PM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ003-VAZ025>031-WVZ051>053-100315- /O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN- CLARKE-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN 207 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ037>042-050>057- 100315- /O.CON.KLWX.WI.Y.0010.091209T2000Z-091210T0600Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 207 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT TO CROSS THE AREA LATE THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS71 KLWX 092345 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 645 PM EST WED DEC 9 2009 MDZ501-502-VAZ021-WVZ050-054-055-501>504-100600- /O.EXP.KLWX.HW.W.0002.000000T0000Z-091210T0000Z/ /O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 645 PM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... THE HIGH WIND WARNING EXPIRED AT 7 PM EST THIS EVENING. A WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST. GUSTS UP TO 55 MPH WILL OCCUR TONIGHT. USE CAUTION IF YOU ARE DRIVING ACROSS A BRIDGE IN A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ003-VAZ025>031-WVZ051>053-100600- /O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN- CLARKE-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG... CHARLES TOWN 645 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 100600- /O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 645 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING STRONG AND GUSTY WINDS FROM THE WEST AND SOUTHWEST. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RDH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 9, 1:13 PM EST, 54 minutes earlier.
Area forecast discussion, Dec 9, 1:13 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EST WED DEC 9 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE INTO THE GREAT LAKES AND SOUTHERN CANADA
TODAY. THE WARM FRONT ASSOCIATED WITH THIS LOW WILL REMAIN OVER THE
REGION THIS MORNING...BRINGING MORE RAIN. THE COLD FRONT ASSOCIATED
WITH THIS LOW WILL PASS THROUGH THIS AFTERNOON. HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT TONIGHT THROUGH FRIDAY...BRINGING
DRY AND VERY COLD CONDITIONS. LOW PRESSURE MAY IMPACT THE REGION
DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE TO ISSUE A WIND ADVISORY. WIND GUSTS BEHIND THE FRONTAL
BOUNDARY OVER WEST VIRGINIA HAVE PICKED UP TO AROUND 40 KT...EVEN
OUT OF THE PRECIP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
CDFNT ASSOCIATED WITH MODIFIED ARCTIC AMS MOVES THRU RGN LATE THIS
AFTN. GUSTY WINDS CONT THRU EARLY THIS EVE BFR TEMPS DROP
DRASTICALLY AND AIR DRIES. UPSLP SNOW PSBL TNGT ALONG WRN SLOPES
OF ALLEGHENY FRONT...BUT ACCUMULATIONS XPCD TO BE AROUND ONE INCH.
SHARPLY COLDER MINIMA AS SKIES CLR AND VERY COLD...DRY AIR ARRIVES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODIFIED ARCTIC AMS ARRIVES THU IN WAKE OF TROF. DIFFERENCES EXIST
BTWN SHORTER RANGE MODELS IN STRENGTH OF COLD AIR. HAVE COOLED
MAXIMA THU AFTN BY A FEW DEG F OVER PREV FCST...HOWEVER IF GFS IS
CORRECT...THERE IS ROOM TO CONT COOLING TREND. COLD AIR RMNS IN
PLACE FRI. DRY WX AS HIPRES BUILDS.
MINIMAL CHGS MADE TO EXTENDED FCST ATTM. PSBLTY OF A BRIEF SNOW
SAT-SAT NGT AS A QUICK-MOVG SHRTWV TROF PASSES TO S AND
STRENGTHENS A COASTAL LOPRES SYSTEM. ANOTHER ARCTIC ORIGIN AMS
ARRIVES BY EARLY NEXT WEEK.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
CLOUDS CONTINUE TO LINGER ACROSS THE AREA THIS MORNING IN THE WAKE
OF THE HEAVY RAINS. WIDESPREAD IFR CIGS REMAIN THIS MORNING...WITH
SOME POCKETS OF LIFR. EXPECT CIGS TO BREAK AND LIFT TO MVFR THIS
AFTERNOON...BUT ISOLATED/SCATTERED SHOWERS WILL BE LIKLEY AS A
COLD FRONT MOVES THROUGH. PRESSURE GRADIENT INCRS AND MAY PROMOTE
GUSTY WINDS AT ALL TERMINALS.
STRONG CDFNT MOVES THRU EARLY THIS EVE...WITH STRONG WLY WINDS
CONTG THRU TNGT. HIPRES BUILDS THU AND FRI.
SUB-VFR CIGS AND VSBYS PSBL SAT-SAT NGT AS A QUICK-MOVG SHRTWV
TROF COULD YIELD A BRIEF PERIOD OF RAIN OR SNOW. HIPRES BUILDS
AGAIN EARLY NEXT WEEK.
&&
.MARINE...
HAVE ISSUED A GALE WARNING IN CONJUNCTION WITH THE WIND ADVISORY.
STRONG WINDS MAY CONT INTO THU...BUT ATTM DURATION AND STRENGTH OF
WINDS UNCERTAIN.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMOLIES ARE BEING NOTED ACROSS THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC THIS MORNING.
HIGH TIDES THIS AFTERNOON WILL AVERAGE AROUND TWO FEET ABOVE
NORMAL...SO HAVE ISSUED A COASTAL FLOOD ADVISORY. THE WATER LEVELS
IS THE POTOMAC MAY ALSO BE EXACERBATED DUE TO RUN OFF FROM HEAVY
RAINS. LOCAL MODELS DO INDICATE THE POSSIBILITY OF ELEVATED TIDAL
LEVELS FOR THE NEXT COUPLE OF HIGH TIDE CYCLES. THE ADVISORY MAY
HAVE TO BE EXTENDED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MDZ007-011-013-014-016>018.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ501.
VA...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
VAZ052>055-057.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ021-025-026-
036.
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ054-501>503.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ532-
533-540-541.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ532>534-537-540-541-543.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ530-531-
538-539-542.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ534-
537-543.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ535-536.
&&
LISTEMAAHazardous weather outlook, Dec 9, 11:03 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1103 AM EST WED DEC 9 2009 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1103 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY FOR HIGHER THAN NORMAL WATER LEVELS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY THROUGH THE AFTERNOON. A GALE WARNING IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY FROM NORTH BEACH TO SMITH POINT AND FOR THE LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY CONTINUES TONIGHT FOR THE REMAINDER OF THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM HAS THE POTENTIAL TO PRODUCE ACCUMULATING SNOW SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-101000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1103 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND GUSTS UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING AT ELEVATIONS ABOVE 2000 FT IN THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 10 PM FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL READINGS BELOW ZERO ARE POSSIBLE ACROSS AREAS WEST OF THE BLUE RIDGE THURSDAY NIGHT. A LOW PRESSURE SYSTEM HAS THE POTENTIAL TO PRODUCE ACCUMULATING SNOW SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT PLEASE RELAY ANY REPORTS OF WINTRY WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Dec 9, 9:27 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 AM EST WED DEC 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 2 SSE SHENANDOAH 38.47N 78.61W
12/09/2009 PAGE VA PUBLIC
&&
EVENT NUMBER LWX0900477
KLWLocal storm report, Dec 9, 9:32 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 AM EST WED DEC 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0916 AM FLOOD 2 SE SHENANDOAH 38.47N 78.60W
12/09/2009 PAGE VA PUBLIC
&&
EVENT NUMBER LWX0900478
KLWLocal storm report, Dec 9, 9:59 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
959 AM EST WED DEC 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 AM FLOOD STANLEY 38.58N 78.50W
12/09/2009 PAGE VA EMERGENCY MNGR
FLOODED BASEMENT WITH 2 FEET OF WATER
&&
EVENT NUMBER LWX0900479
KLWLocal storm report, Dec 9, 10:18 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 AM EST WED DEC 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 AM FLOOD 2 ENE NEW MARKET 38.66N 78.64W
12/09/2009 SHENANDOAH VA EMERGENCY MNGR
ROUTE 620 BETWEEN ROUTE 737 AND ROUTE 732 CLOSED DUE TO
FLOODING
&&
EVENT NUMBER LWX0900480
KLWLocal storm report, Dec 9, 10:20 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 AM EST WED DEC 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0949 AM FLOOD 2 ENE NEW MARKET 38.66N 78.64W
12/09/2009 SHENANDOAH VA EMERGENCY MNGR
SMITH CREEK ROAD BETWEEN CEDAR LANE AND CARDINAL CLOSED
DUE TO FLOODING
&&
EVENT NUMBER LWX0900481
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:02 AM EST | Wind Advisory | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 17 hr |
| Dec 9, 9:20 AM EST | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 20 hr |
| Dec 9, 3:57 AM EST | Gale Warning | LWX | 24 hr | |
| Dec 9, 5:15 AM EST | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| Dec 9, 3:12 PM EST | Small Craft Advisory | LWX | 61 hr |
Nearby
High Wind Warnings in West Virginia, 2009High Wind Warnings in Maryland, 2009High Wind Warnings in Virginia, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.